Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 9, 2021Kleberg County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 9, 2021, 5:59 PM CDT for Kleberg County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 5:59 PM CDT (22:59 UTC)
Expired
Jul 9, 2021, 6:15 PM CDT
In force
16 min
Issued by
NWS Brownsville, TX

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WWUS84 KBRO 092259
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
559 PM CDT Fri Jul 9 2021
 
TXZ251-092315-
Inland Kenedy TX-
559 PM CDT Fri Jul 9 2021

...SPECIAL WEATHER STATEMENT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarita, moving north at 40 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sarita and Kenedy County Sheriffs Office. 

LAT...LON 2710 9778 2708 9789 2720 9799 2721 9799
      2721 9797 2723 9795 2724 9792 2724 9786
      2725 9785 2724 9784 2725 9782 2727 9781
      2727 9780 2728 9779
TIME...MOT...LOC 2259Z 165DEG 34KT 2722 9789 

$$

Farris

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:37 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 9, 4:37 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
437 PM CDT Fri Jul 9 2021

.SHORT TERM (Tonight through Saturday Night): Fortunately for the
RGV and specifically Cameron County, the KBRO radar has been
relatively clear with the exception of the past hour where some
isold/sct shower/t-storm activity has started to form up near the
coastline. The LAPS CAPE data from earlier today indicates that
the early morning conv worked over the instability in place over
the RGV with fairly low values prevailing through the midday
hours. However, the most recent LAPS CAPE data indicates that the
instability is starting to increase over the RGV. Unfortunately,
more conv is also starting to develop along the coastline and
mountains of NE Mex. The latest VWP from KBRO radar shows a pretty
uniform but brisk southerly flow up through the low and mid
levels of the atms over the RGV. On one hand, this will result in
pretty fast moving conv cells. On the other hand, this flow
pattern will increase the potential for training conv cells which
looks like what is developing over Cameron/Willacy County at this
time.

The latest vsbl satl imagery indicates that the 500 mb low has
drifted to near the TX Big Bend area this afternoon. Since this
closed low looks to be taking its time moving westward, the RGV
will likely have to put up with some lingering conv throughout
tonight and Sat due to the persistent tropical moisture levels.
Then the short range models finally bring in some drier air into
the region by late Sat finally shutting down the rainfall.

Will trim back the Flash Flood Watch from the western portions of
Deep South TX where much less rainfall has occurred over the last
several days. Will maintain the Watch for the eastern portion of
the area where the very heavy rains have persisted over the last
few days. The ground across Hidalgo, Willacy, Cameron and southern
Kenedy Counties remain very saturated this evening and will extend
out the FFA for these four counties through 7 am Saturday as any
additional rainfall will caused more flooding problems.

.LONG TERM (Sunday through Friday): The long-term will begin
with the RGV and Deep South Texas sandwiched between two mid-
level ridges, one over the Desert Southwest and the other over the
western Atlantic. Meanwhile, a fairly potent upper low/trough
will dig southward over the upper-Midwest Region Sunday and into
Monday, only to be blocked by both ridges. These ridges will be
the main weather influence for the region through Monday. Although
an isolated shower/storm or two cannot be ruled out both Sunday
and Monday, mostly dry conditions are expected under mostly sunny
to partly cloudy skies. By Tuesday, forecast models are in fair
agreement that a weak, inverted trough will setup over much of
Mexico. In conjunction with the Midwest trough axis, both trough
axes will increase PoPs slightly (20-30%) Tuesday and Wednesday.
Drier weather and warmer conditions are anticipated for the latter
half of next week as ridging over the western Atlantic begins to
retrograde westward over the Gulf of Mexico. Can’t completely
rule out a few stray showers, especially during afternoon
seabreezes, but chances will be on the low side. Despite ridging
dominating most of the long- term, temperatures will actually be
fairly seasonal or even slightly below seasonal average.

&&

.MARINE (Tonight through Saturday Night): The PGF will be
gradually decreasing over the lower TX coastline through Sat
Night allowing the winds and seas to subside slowly. Some SCEC
conditions may be possible especially over the Gulf waters through
Sat Night.

Sunday through Wednesday: The overall marine conditions through
the long-term should be fairly tranquil. Weak surface high
pressure across the eastern Gulf of Mexico and western Atlantic
will maintain a fairly weak pressure gradient across the lower
Texas coast. Winds will remain out of the southeast around 10-15
knots. Swell heights will continue to improve Sunday into Monday,
with wave heights generally remaining around 3 to 5 feet on the
Gulf waters through the upcoming workweek. Periodic SCEC
conditions will be possible at times, especially during the day on
Sunday, but overall, no SCAs are anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  89  79  92 /  40  20  10  10
BROWNSVILLE          78  90  79  92 /  40  20  10  10
HARLINGEN            77  90  78  93 /  40  20  10  10
MCALLEN              77  91  78  94 /  40  20  10  10
RIO GRANDE CITY      76  92  77  95 /  30  20  10  10
SOUTH PADRE ISLAND   80  85  81  86 /  40  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ256-257-
     351.

     Flash Flood Watch through Saturday morning for TXZ251-253>257-
     351-353.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...60-Speece
Long Term...67-Mejia
Social Media/LSRs...58-Reese
Hazardous weather outlook, Jul 9, 4:58 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Brownsville TX
458 PM CDT Fri Jul 9 2021

TXZ248>257-351-353-102200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
458 PM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for Kenedy County and the Lower
and Middle Rio Grande Valley including South Padre Island tonight.

There is a High Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the local beaches
Saturday through Wednesday.

Isolated to scattered thunderstorms with heavy rainfall could
produce additional localized flooding Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-102200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
458 PM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Scattered showers and thunderstorms mainly over the Laguna Madre
this evening and tonight may have the potential to produce strong
gusty winds and locally higher waves.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 9, 2:57 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
257 PM CDT Fri Jul 9 2021

TXZ252-253-353-092045-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
257 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HIDALGO AND SOUTHEASTERN
STARR COUNTIES UNTIL 345 PM CDT...

At 257 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sharyland High School, or over Sharyland, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Edinburg, Mission, Pharr, San Juan, Alamo, Donna, Hidalgo, Palmview,
Penitas and Sullivan City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2605 9807 2607 9808 2607 9813 2605 9815
      2607 9818 2607 9825 2610 9829 2612 9827
      2612 9828 2610 9830 2613 9833 2617 9834
      2616 9839 2623 9845 2620 9848 2621 9850
      2652 9866 2658 9809 2607 9799 2604 9808
TIME...MOT...LOC 1957Z 172DEG 20KT 2621 9827

Mejia
Special weather statement, Jul 9, 5:09 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Brownsville TX
509 PM CDT Fri Jul 9 2021

TXZ250-251-092300-
Brooks TX-Inland Kenedy TX-
509 PM CDT Fri Jul 9 2021

...SPECIAL WEATHER STATEMENT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rudolph, or 13 miles south of Armstrong, moving north at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Norias and Rudolph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2669 9772 2663 9790 2677 9799 2678 9798
      2678 9799 2702 9814 2712 9786
TIME...MOT...LOC 2208Z 157DEG 21KT 2673 9785

Farris
Special weather statement, Jul 9, 5:10 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
510 PM CDT Fri Jul 9 2021

TXZ251-351-092300-
Coastal Kenedy TX-Inland Kenedy TX-
510 PM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 600
PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Rudolph, or 14 miles northwest of Port Mansfield,
moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kenedy County Wind Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2695 9749 2700 9751 2700 9756 2695 9755
      2693 9749 2693 9755 2692 9749 2690 9754
      2686 9749 2684 9757 2685 9749 2682 9752
      2679 9748 2668 9748 2665 9761 2709 9780
      2715 9750
TIME...MOT...LOC 2210Z 167DEG 25KT 2672 9756

Farris
Special weather statement, Jul 9, 5:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
559 PM CDT Fri Jul 9 2021

TXZ251-092315-
Inland Kenedy TX-
559 PM CDT Fri Jul 9 2021

...SPECIAL WEATHER STATEMENT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarita, moving north at 40 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sarita and Kenedy County Sheriffs Office.

LAT...LON 2710 9778 2708 9789 2720 9799 2721 9799
      2721 9797 2723 9795 2724 9792 2724 9786
      2725 9785 2724 9784 2725 9782 2727 9781
      2727 9780 2728 9779
TIME...MOT...LOC 2259Z 165DEG 34KT 2722 9789

Farris

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:27 PM CDTAreal Flood AdvisoryBROCameron56 min
Jul 9, 1:47 AM CDTAreal Flood AdvisoryBROCameron118 min
Jul 9, 2:18 AM CDTRip Current StatementBROKenedy17 hr
Jul 9, 3:41 AM CDTFlash Flood WarningBROCameron6 hr
Jul 9, 4:32 AM CDTSpecial Weather StatementBROCameron43 min
Jul 9, 5:03 AM CDTSpecial Weather StatementBROCameron42 min
Jul 9, 5:08 AM CDTAreal Flood AdvisoryBROCameron2 hr
Jul 9, 5:14 AM CDTSpecial Marine WarningBRO46 min
Jul 9, 5:22 AM CDTSevere Thunderstorm WarningBROCameron38 min
Jul 9, 5:44 AM CDTFlash Flood WarningBROCameron4 hr
Jul 9, 5:51 AM CDTSpecial Marine WarningBRO54 min
Jul 9, 6:05 AM CDTSpecial Marine WarningBRO25 min
Jul 9, 6:24 AM CDTSpecial Marine WarningBRO51 min
Jul 9, 6:47 AM CDTFlash Flood WarningBROCameron3 hr
Jul 9, 7:05 AM CDTSpecial Marine WarningBRO55 min
Jul 9, 9:16 AM CDTSmall Craft AdvisoryBRO4 hr
Jul 9, 9:36 AM CDTAreal Flood AdvisoryBROCameron4 hr
Jul 9, 9:39 AM CDTAreal Flood AdvisoryBROCameron4 hr
Jul 9, 9:42 AM CDTAreal Flood AdvisoryBROCameron4 hr
Jul 9, 2:57 PM CDTSpecial Weather StatementBROHidalgo48 min
Jul 9, 3:36 PM CDTAreal Flood AdvisoryBROCameron26 min
Jul 9, 3:40 PM CDTAreal Flood AdvisoryBROCameron13 min
Jul 9, 3:44 PM CDTFlash Flood WarningBROCameron2 hr
Jul 9, 3:52 PM CDTFlash Flood WarningBROCameron42 min
Jul 9, 4:23 PM CDTFlash Flood WarningBROCameron2 hr
Jul 9, 4:59 PM CDTAreal Flood AdvisoryBROWillacy51 min
Jul 9, 5:09 PM CDTSpecial Weather StatementBROBrooks51 min
Jul 9, 5:10 PM CDTSpecial Weather StatementBROKenedy50 min
Jul 9, 5:45 PM CDTAreal Flood AdvisoryBROCameron51 min
Jul 9, 6:01 PM CDTSpecial Weather StatementBROKenedy14 min
Jul 9, 6:09 PM CDTAreal Flood AdvisoryBROKenedy, Willacy51 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.